# SDR MAOA2013FA0000432

- Difficulty date: August 6, 2013
- Submitted: August 6, 2013
- Operation: General aviation
- Aircraft: N356RK
- Make and model: Cirrus SR22
- Aircraft serial: 3857
- Aircraft time: 413 hours
- Engine: Cont IO550N
- Engine time: 413 hours
- Propeller: Mtprop MTV14D
- System (JASC): 7160 · Engine Air Intake System
- Part: Support
- Part number: BA111
- Condition: Broken
- Location: Air Filter
- Part time: 413 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

AIR FILTER SUPPORT, MADE OF A CYLINDRICALLY SHAPED WIRE SCREEN WAS FOUND TO HAVE THE SCREEN MATERIAL BREAKING AT THE JUNCTION OF THE RADIAL TO VERTICAL WIRES.  CAUSING, IN SEVERAL INSTANCES, TO SHED SECTIONS OF THE WIRE, UP TO AN INCH LONG.  WHEN THESE WIRES SHED, THEY ARE ALLOWED TO FALL INTO THE INTAKE AIR STREAM, AS THEY ARE INSIDE THE FILTER.  THIS COULD ULTIMATELY ALLOW THEM TO BE INGESTED INTO THE ENGINE.
